Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 61, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 2016, 5:26 PM CDT for Brewster County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 5:26 PM CDT (22:26 UTC)
- Expired
- May 19, 2016, 6:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 219 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
057
WUUS54 KMAF 192226
SVRMAF
TXC043-192330-
/O.NEW.KMAF.SV.W.0061.160519T2226Z-160519T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
526 PM CDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BREWSTER COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 630 PM CDT
* AT 525 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTUDA...OR
10 MILES NORTHWEST OF MARATHON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARATHON AND ALTUDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3033 10353 3042 10344 3024 10286 2984 10325
TIME...MOT...LOC 2225Z 310DEG 20KT 3029 10340
HAIL...1.25IN
WIND...60MPH
$$
672 follow-up statements
728
WWUS54 KMAF 192256
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
556 PM CDT THU MAY 19 2016
TXC043-192330-
/O.CON.KMAF.SV.W.0061.000000T0000Z-160519T2330Z/
BREWSTER TX-
556 PM CDT THU MAY 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTH CENTRAL BREWSTER COUNTY...
AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARATHON...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARATHON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3022 10346 3032 10326 3024 10286 2984 10325
TIME...MOT...LOC 2256Z 318DEG 19KT 3019 10329
HAIL...1.00IN
WIND...60MPH
$$
29658
WWUS54 KMAF 192321
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT THU MAY 19 2016
TXC043-192331-
/O.EXP.KMAF.SV.W.0061.000000T0000Z-160519T2330Z/
BREWSTER TX-
621 PM CDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BREWSTER COUNTY
WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3022 10346 3032 10326 3024 10286 2984 10325
TIME...MOT...LOC 2319Z 310DEG 20KT 3019 10329
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:11 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 19, 2:11 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 211 PM CDT THU MAY 19 2016 .DISCUSSION... Precipitation chances will end in the short term tonight through Friday night as an upper level trough across Texas pushes east of the region. In its wake upper ridging will take place allowing temperatures to rebound to more normal values by Friday afternoon under sunny skies. The upper ridge will move east of the forecast area by Saturday and be replaced by southwesterly flow aloft ahead of the next couple of upper level Pacific storm systems. A persistent dryline will be a fixture Saturday and Sunday with temperatures rebounding to at or slightly above normal. Thunderstorms will be possible ahead of the dryline mainly in the Permian Basin due to weak upper level disturbances within the subtropical jet providing lift above the dryline both days. By next week the mid level winds are forecast to increase and become a tad more westerly. This should allow the dryline to push further east than previous days toward the eastern Permian Basin. The subtropical upper jet with embedded disturbances is forecast to remain in place so thunderstorms still look possible each day mainly across the eastern Permian Basin and lower Trans Pecos Region of west Texas. Temperatures will remain at or above normal with low level thermal ridging in place. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 55 87 62 85 / 10 10 0 10 Carlsbad 52 91 58 91 / 10 0 10 10 Dryden 60 86 67 88 / 10 10 10 10 Fort Stockton 56 89 64 90 / 10 0 10 10 Guadalupe Pass 54 84 59 82 / 10 0 0 10 Hobbs 52 86 58 87 / 10 0 0 20 Marfa 45 83 51 85 / 10 10 10 10 Midland Intl Airport 55 88 64 88 / 10 0 0 10 Odessa 56 87 64 88 / 10 0 0 10 Wink 54 91 63 91 / 10 0 0 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 44/12
Hazardous weather outlook, May 19, 11:55 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1155 AM CDT THU MAY 19 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201700- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1155 AM CDT THU MAY 19 2016 /1055 AM MDT THU MAY 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Local storm report, May 19, 12:38 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 PM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 15 W SHAFTER 29.82N 104.55W
05/18/2016 E1.50 INCH PRESIDIO TX STORM CHASER
0754 PM HAIL 1 E RUIDOSA 29.98N 104.66W
05/18/2016 E1.25 INCH PRESIDIO TX STORM CHASER
&&
MSCHULDTLocal storm report, May 19, 12:43 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1243 PM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL 49 SSE ALPINE 29.71N 103.35W
05/18/2016 E1.00 INCH BREWSTER TX COCORAHS
&&
MSCHULDTSpecial weather statement, May 19, 4:47 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 PM CDT THU MAY 19 2016 TXZ074-081-192215- BIG BEND AREA TX-DAVIS/APACHE MOUNTAINS AREA TX- 447 PM CDT THU MAY 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY UNTIL 515 PM CDT... AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALPINE...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL IMPACT PORTIONS OF US HIGHWAY 90. LOCATIONS IMPACTED INCLUDE... ALTUDA. LAT...LON 3040 10363 3047 10354 3032 10324 3015 10346 TIME...MOT...LOC 2146Z 315DEG 14KT 3040 10355 AHASIC
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:48 PM CDT | Special Weather Statement | MAF | Presidio | 42 min |
| May 18, 8:30 PM CDT | Special Weather Statement | MAF | Jeff Davis | 45 min |
| May 18, 9:20 PM CDT | Special Weather Statement | MAF | Presidio | 55 min |
| May 18, 9:45 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 33 min |
| May 18, 9:49 PM CDT | Special Weather Statement | MAF | Brewster | 56 min |
| May 18, 10:42 PM CDT | Special Weather Statement | MAF | Terrell | 63 min |
| May 18, 10:46 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| May 18, 11:27 PM CDT | Special Weather Statement | MAF | Brewster | 48 min |
| May 19, 12:43 AM CDT | Special Weather Statement | MAF | Brewster | 47 min |
| May 19, 1:28 AM CDT | Special Weather Statement | MAF | Terrell | 47 min |
| May 19, 2:18 AM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| May 19, 2:56 AM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| May 19, 4:30 AM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 19, 4:47 PM CDT | Special Weather Statement | MAF | 28 min | |
| May 19, 4:53 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.